What psychiatric medications have caused bad weight gain for your child?

Discussion in 'General Parenting' started by MidwestMom, May 27, 2010.

  1. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    For us it was Risperdal, Zyprexa, Depakote, Lithium, Remeron, Trazadene and Paxil/Paroxatene
  2. flutterby

    flutterby Fly away!

    Remeron - 13 pounds in 5 weeks
  3. Momslittleangels

    Momslittleangels New Member

    Celexa and Seroquel.
  4. Jody

    Jody Active Member

    Abilify and Risperdal
  5. CrazyinVA

    CrazyinVA Well-Known Member Staff Member

    Depakote for Youngest.
  6. agee

    agee Guest

    None - I think because stimulants so squash his appetite that it evens out.
    He gained 10 lbs in 6 weeks when we stopped the stimulant before seeing a new psychiatrist, though, and as soon as school gets out we're dialing down the stimulant, so hopefully he'll start gaining again.
  7. Josie

    Josie Active Member

    Remeron. She gained 8 lbs in a month. We actually switched her to this medication for this reason, though, because she needed to gain weight.

    She did not gain on Depakote or Trazodone.
  8. nandz

    nandz Guest

    difficult child is on Risperdal and a stimulant. The stimulant kills his eating so bad that I think the Risperdal (that is supposed to cause weight gain) just barely evens it out. He hasn't gain any weight from it yet and I was so hoping it would cause weight gain because he is almost too thin. Some days he eats good and some days are not good at all with eating. Come on appetite!
  9. flutterby96

    flutterby96 New Member

    Remeron & Abilify - over 20lbs in 18 months!
  10. ML

    ML Guest

    celexa and zoloft. I think just the SSRI class in general. Manster is on a slightly subclinical dose (zoloft) for anxiety and Obsessive Compulsive Disorder (OCD) and it does take the edge off. However his increased weight coincided with him starting these a couple years ago. I'm very leary of upping it due to his weight. The docs are concerned he could develop type 2 diabetes :(
  11. confuzzled

    confuzzled Member

    mine kinda packed it on with the abilify too, but same sex/age range as the other two above so it could be something else (hormones, prepping for a growth spurt, tired/laziness, depression with carb loading, etc)...

    i'd say 25lbs in about 3-4ish months....

    not fun.
  12. trinityroyal

    trinityroyal Well-Known Member

    I suspect that Seroquel might have led to a slight increase in difficult child's weight, but he was so severely underweight that it barely made a dent.
  13. GoingNorth

    GoingNorth Crazy Cat Lady

    Zyprexa...not only did I have a severe dystonic reaction to it, but I put on over sixty lbs in under a year on it. Switched to Seroquel, had the same type of reaction and psychiatrist gave up on atypical modern APs for me. That's why I take Haldol now.

    It works for me and I've lost eighteen lbs in 3 mos. A rare side effect of Haldol is loss of appetite. I just take a good multivitamin on doctor's orders and hope for the best.

    In my case, the weight loss is a good thing, I got up to 200 lbs and with the small weight loss so far, my knees and back are doing a bit better, I just got put on a small dose of Remeron and am curious to see if it stimulates appetite at all.,
  14. xlagirl

    xlagirl Guest

    1. Seroquel

    2. Abilify
  15. Tiapet

    Tiapet Old Hand

    Let's see...... Abilify, Resperidol, believe it or not Concerta!, Clonidine (hunger hits 30 minutes after), Lithium, Paxil, Trazadone, Neurontin and probably a bunch others they've all tried once upon a time. Resperidol and Abilify were the worst and quickest offenders however.